Alert archive / North Carolina / Small Craft Advisories in 2014
Small Craft Advisory 63, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 20, 2014, 3:20 PM EDT. It took effect at May 20, 2014, 11:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2014, 3:20 PM EDT (19:20 UTC)
- In effect from
- May 20, 2014, 11:00 PM EDT
- Expired
- May 22, 2014, 11:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:01 PM EDT, 19 minutes earlier.
Area forecast discussion, May 20, 3:01 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 301 PM EDT TUE MAY 20 2014 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE SOUTH OF THE AREA THROUGH THURSDAY AS LOW PRESSURE MOVES ACROSS SOUTHERN VIRGINIA. A STRONG COLD FRONT WILL PUSH THROUGH THURSDAY NIGHT THEN STALL TO THE SOUTH FRIDAY AND SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE LATE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 300 PM TUESDAY...GOOD AGREEMENT AMONGST THE HIGH RESOLUTION AND NAM/GFS/ECMWF MODELS IN SHOWING SOME MID-LEVEL ENERGY DIVING JUST NORTH OF OUR CWA IN THE NORTHWEST FLOW ALOFT. MODELS CONTINUE TO SHOW SOME QPF AND HAVE CONTINUED PREVIOUS TRENDS AND WILL HAVE A LOW CHC POP ACROSS MAINLY THE NORTH/NORTHEASTERN THIRD OF THE CWA OVERNIGHT. AS THE SURFACE HIGH CONTINUES TO DRIFT OFFSHORE AND THE SOUTHWEST WINDS INCREASE...TEMPERATURES SHOULD BE MUCH MILDER TONIGHT WITH LOWS IN MOST AREAS IN THE 60S...QUITE A CONTRAST FROM LOWS THIS MORNING THAT DROPPED INTO THE MID/UPPER 40S AND 50S ACROSS THE REGION. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... AS OF 3 PM TUESDAY...SOME SHOWERS MAY LINGER WITH THE EXITING SHORTWAVE THROUGH ABOUT MID-MORNING WEDNESDAY...THEN THE COLUMN DRIES RAPIDLY WITH MOSTLY SUNNY SKIES AND RATHER WARM TEMPERATURES. THICKNESS VALUES AND MOS GUIDANCE SUPPORT MAXIMUM TEMPERATURES IN THE MID/UPPER 80S WITH HIGHS RIGHT AROUND 80 ON THE OUTER BANKS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 225 PM TUE...MODELS IN DECENT AGREEMENT WITH PLACEMENT OF FEATURES THROUGH THE EXTENDED PERIOD. AREA TO BE UNDER NORTHWEST UPPER LEVEL FLOW THROUGH THE REMAINDER OF THE WORKWEEK. SERIES OF WEAK SHORT WAVES WILL MOVE THROUGH THE FLOW...BUT WITH MOISTURE SOMEWHAT LIMITED...ONLY EXPECTING CHANCE TYPE POPS. FRONT WILL BE MOVING THROUGH AREA AT THE BEGINNING OF THE PERIOD WITH ANOTHER SURGE COMING THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL BUILD OVER AREA TEMPORARILY SATURDAY WITH NEXT SYSTEM APPROACHING MONDAY AND TUESDAY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHORT TERM /TONIGHT AND WEDNESDAY/... AS OF 130 PM TUESDAY...VFR CONDITIONS EXPECTED TO DOMINATE THE TAF PERIOD. FEW LOW/MID CLOUDS WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH DIURNAL HEATING. BY THIS EVENING...AN INCREASE OF MIDLEVEL CLOUDS WILL OCCUR WITH THE EXPECTED SHORTWAVE TO CROSS THE TAF SITES FROM THE NW. CHANCES OF SHOWERS AND THUNDERSTORM LATE TONIGHT WITH THE CROSSING OF THE WARM FRONT...BUT AT THIS TIME CONFIDENCE IS LOW TO MENTION IN THE TAFS. WINDS WILL CONTINUE FROM THE SW 5-10 KNOTS THROUGH TOMORROW WITH WINDS GUSTING UP TO 15 BY TOMORROW AFTERNOON. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 219 PM TUE...SUB VFR CONDITIONS EXPECTED THURSDAY AS A WEAK FRONT MOVES OVER AREA TAF SITES. SYSTEM TO MOVE OFFSHORE FRIDAY. ANOTHER WEAK BOUNDARY WILL MOVE THROUGH LATE FRIDAY WITH ISOLATED SUB VFR CONDITIONS POSSIBLE DURING THE DAY. OTHERWISE VFR CONDITIONS EXPECTED. && .MARINE... SHORT TERM /TONIGHT AND WEDNESDAY/... AS OF 300 PM TUESDAY...SOUTHWEST WINDS OF 10 TO 15 KNOTS WITH INCREASE TO 15 TO 20 KNOTS THIS EVENING AND TONIGHT AHEAD OF MID- LEVEL SHORTWAVE DIVING SOUTH. THE GRADIENT WILL REMAIN TIGHT WEDNESDAY WITH WINDS OF 15 KNOTS GUSTING TO 25 KNOTS...ESPECIALLY OVER THE CENTRAL WATERS. PER LOCAL SWAN MODEL...WAVES WILL INCREASE TO AROUND 6 FEET OVER THE OUTER WATERS LATER TONIGHT AND LINGER AROUND 6 FEET THROUGH THE DAY WEDNESDAY AND INTO THURSDAY. AS SUCH...HAVE HOISTED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS STARTING AT 03Z TONIGHT. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 213 PM TUE...FRONT TO APPROACH THE COASTAL WATERS THURSDAY...MODELS HAVE IT CROSSING THE WATERS AROUND SUNRISE. SPEEDS WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS THURSDAY IN TIGHTENING GRADIENT AHEAD OF THE FRONT. GRADIENT WILL LOOSEN BEHIND THE FRONT WITH NORTHWEST FLOW DIMINISHING TO AROUND 15 KNOTS. FLOW WILL BRIEFLY TURN AROUND TO SOUTHWEST AS ANOTHER FRONT APPROACHES FROM THE WEST...WHICH IS EXPECTED TO MOVE THROUGH THE WATERS THURSDAY NIGHT. GRADIENT DOESNT APPEAR TO TIGHTEN TOO MUCH ASSOCIATED WITH THIS FRONT...SO SPEEDS SHOULD STAY BELOW SCA CRITERIA. HIGH PRESSURE WILL BUILD OVER THE NORTH CAROLINA COASTAL WATERS THROUGH THE WEEKEND WITH LIGHT SURFACE FLOW. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...SMALL CRAFT ADVISORY AMZ150-152-154-156-158 FROM 11 PM TONIGHT THROUGH 10 AM THURS. && SYNOPSIS...CTC NEAR TERM...CTC SHORT TERM...CTC LONG TERM...CGG AVIATION...CGG/CTC/BM MARINE...CGG/CTC
Hazardous weather outlook, May 20, 6:50 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 650 AM EDT TUE MAY 20 2014 NCZ029-044>047-079>081-090>094-211100- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 650 AM EDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-211100- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 650 AM EDT TUE MAY 20 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:11 PM EDT | Beach Hazards Statement | MHX | 28 hr |
Nearby
Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.